Oklahoma, 2015Tornadoes and Flash Flooding in Oklahoma, May 29, 2015
May 29, 2015 · NWS TSA · 17 events in 8 counties and zones
An upper level disturbance moved through the Southern Plains on the 29th. Thunderstorms developed over eastern Oklahoma during the late morning and afternoon hours as this system approached.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $110,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance moved through the Southern Plains on the 29th. Thunderstorms developed over eastern Oklahoma during the late morning and afternoon hours as this system approached. Three tornadoes occurred as these storms moved through the region as well as locally heavy rainfall that resulted in flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 29, 11:29 AM CST, 1 minute earlier.
Area forecast discussion, May 29, 11:29 AM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1229 PM CDT FRI MAY 29 2015
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
WHILE BRIEF VFR CONDITIONS MAY OCCUR...MVFR TO IFR CIGS AND VSBYS WILL
PREVAIL FOR MUCH OF THE TAF PERIOD AS RA/TSRA CHANCES CONTINUE
AHEAD OF A SFC COLD FRONT THAT WILL CLEAR THE AREA OVERNIGHT. LATE
IN THE PERIOD...POST FRONTAL RAIN CHANCES DIMINISH FROM WEST TO
EAST...BUT MVFR CIGS AND PERIODS OF MVFR VSBYS IS LIGHT FOG ARE
EXPECTED AFTER 12Z.
&&
.PREV DISCUSSION... /ISSUED 1046 AM CDT FRI MAY 29 2015/
DISCUSSION...
AREAS OF RAIN AND ISOLATED/ SCATTERED THUNDER CONTINUE ACROSS THE
AREA THIS MORNING. RAIN CHANCES WILL REMAIN HIGH THROUGH TONIGHT
AS THE AREA REMAINS AHEAD OF THE MAIN SURFACE BOUNDARY. AS THAT FEATURE
MOVES THROUGH THE AREA OVERNIGHT AND TOMORROW...RAIN CHANCES WILL
LESSEN SIGNIFICANTLY FROM WEST TO EAST. MADE SOME ADJUSTMENTS TO
POPS...AND WILL KEEP THE HIGHEST CHANCES ACROSS THE WESTERN ZONES WERE
RAIN REMAINS ONGOING AND HAS STARTED TO SHOW A SLIGHT INCREASE IN
AREAL COVERAGE. DESPITE RELAXED RAINFALL RATES WITH MOST OF THE
ONGOING ACTIVITY IN THE SHORT TERM...LOCALLY HEAVY RAINFALL/FLASH FLOOD
POTENTIAL REMAINS IN PLACE ACROSS THE AREA...ESPECIALLY TONIGHT
AS FORCING ALONG THE FRONT INCREASES. THEREFORE...THE FLASH FLOOD
WATCH CONFIGURATION AND EXPIRATION TIME WILL BE LEFT AS IS. HAVE
LOWERED TEMPERATURES A FEW DEGREES BASED ON RADAR AND SATELLITE
TRENDS. REMAINING ELEMENTS LEFT AS THEY ARE.
UPDATED ZFP/PFM/AFM/FRESHENED FFA OUT SHORTLY.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM SATURDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 PM SATURDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
AVIATION...23Hazardous weather outlook, May 29, 4:11 AM CST, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
511 AM CDT FRI MAY 29 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-301015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
511 AM CDT FRI MAY 29 2015
...FLOODING THE MAIN CONCERN THROUGH THE WEEKEND...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...AFTER 7 PM.
FLASH FLOOD.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...ELEVATED.
AREA...LOCALLY THIS MORNING...LARGER THREAT TONIGHT.
ONSET...ONGOING.
DISCUSSION...
MORE SHOWERS AND STORMS ACROSS EASTERN OKLAHOMA AND WESTERN
ARKANSAS ARE FORECAST THROUGH TONIGHT. SOME LOCALLY HEAVY RAINFALL
AND FLOODING IS LIKELY. AREAL FLOODING NEAR THE MAIN STEM RIVERS
AND LAKES WILL CONTINUE AS WELL. THE SEVERE WEATHER RISK WILL
REMAIN LIMITED DUE TO WEAKER WINDS ALOFT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY THRU THURSDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
A QUIETER UPPER LEVEL PATTERN WILL BEGIN TO TAKE SHAPE OVER THE
WEEKEND AND INTO NEXT WEEK...RESULTING IN MUCH DRIER CONDITIONS
OVERALL COMPARED TO WHAT WAS OBSERVED DURING THE MONTH OF MAY.
ONLY LOW THUNDERSTORM CHANCES ARE IN THE FORECAST THROUGH NEXT
WEEK. AREAL FLOODING WILL LIKELY CONTINUE HOWEVER...ESPECIALLY
NEAR LAKES WHICH ARE NEAR OR OVER FULL CAPACITY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
LACY
In the hours before
Local storm report, May 29, 9:58 AM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1058 AM CDT FRI MAY 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 5 W EUFAULA 35.29N 95.67W
05/29/2015 M3.27 INCH MCINTOSH OK MESONET
24 HOUR TOTAL.
0700 AM HEAVY RAIN FAYETTEVILLE 36.06N 94.16W
05/29/2015 M2.23 INCH WASHINGTON AR CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 10 NNW VINITA 36.77N 95.22W
05/29/2015 M2.16 INCH CRAIG OK TRAINED SPOTTER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 4 NNE HARTSHORNE 34.90N 95.53W
05/29/2015 M4.02 INCH PITTSBURG OK TRAINED SPOTTER
24 HOUR TOTAL. COCORAHS.
&&
AEJEvent by event
11 flash flood, 4 tornado, 1 thunderstorm wind, 1 flood. Local standard time, as filed.
Flash Flood, Tulsa
- When
- May 29, 11:30 AM CST to 4:30 PM CST
- Where
- Tulsa County, 2.39 mi SSE of Bixby to 3.68 mi S of Bixby
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 35.917, -95.866
Portions of S Mingo Road were flooded between E 171st Street and E 191st Street.
Flash Flood, Rogers
- When
- May 29, 12:20 PM CST to 5:00 PM CST
- Where
- Rogers County, 1.37 mi SSW of Claremore to 2 mi SSW of Claremore
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.303, -95.613
Several roads were flooded in and around town.
Tornado, Muskogee
- When
- May 29, 12:51 PM CST to 1:06 PM CST
- Where
- Muskogee County, 7.4 mi E of Porum to 3.54 mi SSE of Webbers Falls Sheffi
- Rating
- EF1
- Path length
- 5 mi
- Path width
- 400 yd
- Property damage
- $30,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.386, -95.140
This tornado developed in or just north of the Canadian River bottoms and moved north-northeast uprooting trees, snapping a few tree trunks, damaging outbuildings, and damaging a couple homes. Based on this damage, maximum estimated wind in the tornado was 90 to 100 mph.
Tornado, Sequoyah
- When
- May 29, 1:16 PM CST to 1:19 PM CST
- Where
- Sequoyah County, 3.42 mi SSE of Gore to 2.62 mi SE of Gore
- Rating
- EF0
- Path length
- 1.5 mi
- Path width
- 100 yd
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.487, -95.090
This tornado developed south of I-40 southeast of Gore. Motorists witnessed the tornado as it crossed the highway, where large tree limbs were snapped. Small buildings were damaged at an industrial site west of Highway 10 and south of Highway 62. Based on this damage, maximum estimated wind in the tornado was 75 to 85 mph.
Flash Flood, Mayes
- When
- May 29, 1:23 PM CST to 6:30 PM CST
- Where
- Mayes County, 0.33 mi W of Salina to 1 mi ENE of Lake Hudson
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.300, -95.156
Significant street flooding was reported in Salina.
Flash Flood, Mayes
- When
- May 29, 1:23 PM CST to 6:30 PM CST
- Where
- Mayes County, 0.51 mi WSW of Pryor to 1.08 mi NNW of Pryor
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.297, -95.328
Significant street flooding was reported in and around Pryor. Water rescues of stranded motorists were conducted.
Tornado, Mayes
- When
- May 29, 1:27 PM CST to 1:39 PM CST
- Where
- Mayes County, 1.85 mi WSW of Spavinaw to 3.71 mi NE of Spavinaw
- Rating
- EF1
- Path length
- 5.4 mi
- Path width
- 1,500 yd
- Continued into
- Delaware, Ok (TSA)
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.370, -95.081
This is the first segment of a two segment tornado. The tornado developed on Spavinaw Hill southwest of Spavinaw. It moved east-northeast snapping or uprooting numerous trees and snapping power poles through town. Some homes in town received roof damage. The tornado snapped or uprooted numerous trees along Highway 20 northeast of Spavinaw and damaged the roofs of a couple homes. The tornado crossed into Delaware County just north of Highway 20. Based on this damage, maximum estimated wind in this segment of the tornado was 100 to 110 mph.
Tornado, Delaware
- When
- May 29, 1:39 PM CST to 1:47 PM CST
- Where
- Delaware County, 1.98 mi W of Chloeta to 1.65 mi E of Topsy
- Rating
- EF1
- Path length
- 4.1 mi
- Path width
- 1,500 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.420, -95.006
This is the second segment of a two segment tornado. The tornado crossed into Delaware County just north of Highway 20. Trees were snapped or uprooted and power poles were blown down as it moved east-northeast across the S 510 and S 520 Roads before dissipating. Based on this damage, maximum estimated wind in this segment of the tornado was 95 to 105 mph.
Thunderstorm Wind, Delaware
- When
- May 29, 1:40 PM CST
- Where
- Delaware County, 1.61 mi WSW of Chloeta
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 36.411, -94.997
Strong thunderstorm wind uprooted several trees.
Flash Flood, Wagoner
- When
- May 29, 2:33 PM CST to 5:00 PM CST
- Where
- Wagoner County, 1.21 mi SSE of La Barge to 1.42 mi SSE of La Barge
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 35.963, -95.373
Significant flooding was reported in downtown Wagoner.
Flash Flood, Rogers
- When
- May 29, 2:36 PM CST to 5:00 PM CST
- Where
- Rogers County, Inola to 0.9 mi NE of Inola
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.150, -95.500
Street flooding was reported in and around Inola.
Flash Flood, Okmulgee
- When
- May 29, 2:45 PM CST to 4:30 PM CST
- Where
- Okmulgee County, 1.87 mi ENE of Morris to 1.95 mi ENE of Morris
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.608, -95.818
Portions of Highway 62 were flooded and closed.
Flash Flood, Tulsa
- When
- May 29, 2:50 PM CST to 4:30 PM CST
- Where
- Tulsa County, 2.58 mi E of Red Fork to 2.69 mi E of Red Fork
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.105, -95.984
Flooding was reported at E 41st Street and Riverside Drive.
Flash Flood, Tulsa
- When
- May 29, 3:35 PM CST to 4:30 PM CST
- Where
- Tulsa County, 2.81 mi NNW of Owasso to 2.07 mi SSE of Collinsville
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.309, -95.866
Numerous roads were flooded in and around Owasso. 106th Street North was under water in multiple locations. Several vehicles were stranded in the flood water.
Flash Flood, Wagoner
- When
- May 29, 4:36 PM CST to 5:00 PM CST
- Where
- Wagoner County, 1.98 mi S of La Barge to 2.03 mi SSE of La Barge
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 35.951, -95.379
Significant flooding was reported in Wagoner, resulting in the evacuation of a few homes.
Flash Flood, Rogers
- When
- May 29, 4:39 PM CST to 5:00 PM CST
- Where
- Rogers County, 6.4 mi S of Collinsville to 5.33 mi SSE of Collinsville
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 36.279, -95.812
Significant flooding was reported on 96th Street North on the east side of Owasso.
Flood, Wagoner
- When
- May 29, 5:12 PM CST to 8:30 PM CST
- Where
- Wagoner County, 5.3 mi NNE of Oneta to 5.44 mi NNE of Oneta
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.093, -95.691
Adams Creek flooded the roadway at E 46th Street South and S 257th E Avenue.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Missouri, May 29 to 30, 2015$410,000 · 1 in hail · 45 events
- Hail and Damaging Winds in Kansas, May 29, 2015$672,000 · 1.75 in hail · 14 events
- Heavy Rain in Michigan, May 29, 20154 injured · $30,000 · 1 event
- Tornado and Flash Flood in Mississippi, May 29 to 31, 2015$72,000 · EF0 · 13 events
- Flash Flooding and Damaging Winds in Pennsylvania, May 29, 2015$24,000 · 50 kt wind · 7 events
- Tornado in Illinois, May 29, 2015EF1 · 1 event
- Damaging Winds in Louisiana, May 29, 2015$30,000 · 52 kt wind · 2 events
- Flash Flooding and Damaging Winds in Arkansas, May 29, 2015$25,000 · 55 kt wind · 5 events
- Damaging Wind in Missouri, May 29, 2015$30,000 · 74 kt wind · 1 event
- Flash Flood and Debris Flow in Washington, May 29, 2015$14,000 · 1.25 in hail · 16 events
- Damaging Winds in Texas, May 29, 2015$25,000 · 52 kt wind · 2 events
- Flash Flooding and Damaging Winds in Arkansas, May 29, 2015$20,000 · 70 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 578891, 578893, 579450, 579451, 579089, 579092, 579453, 579454, 579455, 579093, 579097, 579107, 579119, 579133, 579147, 579151, 579155.